Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 84, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 1994, 9:08 AM CDT for Delaware County, Oklahoma. It was in force for 67 min.
The area
The counties it named.
The facts
- Issued
- Apr 11, 1994, 9:08 AM CDT (14:08 UTC)
- Expired
- Apr 11, 1994, 10:15 AM CDT
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Delaware County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 2.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 575 m²/s²
- 0-3 km storm-relative helicity
- 872 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 111409 SVRTUL OKC041-111515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 908 AM CDT MON APR 11 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...DELAWARE COUNTY AT 905 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTHWEST OF LAKE EUCHA. MOVEMENT WAS NORTHEAST AT 40 MPH. THE TOWN OF JAY IS IN THE PATH OF THIS STORM. HAIL TO THE SIZE OF NICKELS CAN BE EXPECTED IN THE WARNED AREA. DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS. TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY. MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER CROSSINGS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:01 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Apr 11, 4:01 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 400 AM CDT MON APR 11 1994 LINE OF RW/TRW CONTS TO MOVE OVR NW CRNR OF FA. 88D ESTIMATES HAVE PUT STM TOT PRECIP >3 IN (SOME PLACES >>3 IN). WL CONT FFA FOR THOSE ZONES INTO TDY BUT WL LET REST OF WATCH EXPIRE. DAY SHIFT WL HAVE BENEFIT OF NEW FFG AND 12Z SNDGS TO DETERMINE IF THIS NEEDS EXPANDED. FNT HAS BEEN PRETTY MUCH STNTRY SINCE AT LEAST MIDNGT RUNNING FROM JUST N OF TAHLEQUAH TO NR EUFAULA. ALL THREE MDLS ARE FCSTG THIS FNT TO MOVE NWD THIS MRNG. DESPITE THIS AGREEMENT I HAVE MY DOUBTS. I'D HAVE MORE CONFIDENCE IN MDLS IF THE FNT WLD ACTUALLY START MVG N. BUT W/OVRRNG PRECIP TO THE N OF THE FNT IT MAY NOT GO ANYWHERE TDY. NEVERTHELESS WL PUT FAITH IN SFC LO DVLPG ALNG BNDRY AND HOPE THAT IT WL PUSH THE FNT N...BUT NOT AS FAR N AS TUL. W/UPPER LO FINALLY ON THE MV END OF PRECIP EVENT FINALLY LOOKS IN SIGHT. ALL MDLS ARE FAIRLY CLOSE W/THE AVN BEING THE FASTEST. STAYED CLOSE TO NGM/ETAX SOLN WHICH SEEMED TO BE WHAT OUR LEAD FCSTR-TO-BE USED IN NMC MANUAL PROGS. PRELIM NMBRS TUL 59/45/53 952 MLC 72/48/55 851 BVO 52/42/51 +52 IDB 74/54/61 651 07 .TUL...FLASH FLOOD WATCH TDY Z(NS 54>56/59.
In the hours before
Special weather statement, Apr 11, 7:08 AM CDT, 2 hours before
OKZ054>076-111315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 707 AM CDT MON APR 11 1994 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF EASTERN OKLAHOMA UNTIL 1 PM... ....FLASH FLOOD WATCH FOR OSAGE PAWNEE WASHINGTON AND NOWATA COUNTIES TODAY... AT 700 AM...NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A BAND OF SHOWERS AND THUNDERSTORMS EXTENDING ALONG A LINE FROM MIAMI TO CLAREMORE TO SAPULPA TO SEMINOLE. PERIODS OF HEAVY RAIN WERE ASSOCIATED WITH THE STRONGER STORMS. THIS WAS RESULTING IN SOME LOCALIZED MINOR STREET FLOODING. THUNDERSTORMS WITHIN THIS LINE WERE MOVING NORTHEAST AT 40 MPH. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT THE DAY ACROSS EASTERN OKLAHOMA. WITH BOTH A SEVERE THUNDERSTORM WATCH AND FLASH FLOOD WATCH IN EFFECT FOR PARTS OF EASTERN OKLAHOMA....PERSONS ARE URGED TO STAY ALERT TO DEVELOPING WEATHER CONDITIONS.
Special weather statement, Apr 11, 7:37 AM CDT, 1 hour 31 minutes before
OKZ056>067-111345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 736 AM CDT MON APR 11 1994 ...STRONG THUNDERSTORMS OVER PARTS OF NORTHEAST OKLAHOMA... AT 735 AM...RADAR IN TULSA INDICATED STRONG THUNDERSTORMS ACROSS PARTS OF NORTHEAST OKLAHOMA. THE STRONGEST STORM WAS MOVING INTO NORTHWEST OKMULGEE COUNTY FROM EASTERN CREEK COUNTY. THIS STORM 3 MILES SOUTHEAST OF SLICK AT 735 AM...AND WILL MOVE NORTHEAST ACROSS NORTHERN OKMULGEE AND SOUTHERN TULSA COUNTIES BY 8AM. PERSONS IN BEGGS...MOUNDS...GLENPOOL AND BIXBY CAN EXPECT GUSTY WINDS TO 50 MPH AND PEA SIZE HAIL BETWEEN 735 AND 800 AM. OTHER STRONG THUNDERSTORMS...WITH VERY HEAVY RAIN AND GUSTY WINDS WERE OVER NORTHERN TULSA COUNTY NEAR THE DOWNTOWN AREA AND ACROSS CRAIG AND OTTAWA COUNTIES BETWEEN VINITA AND FAIRLAND. MOVEMENT OF ALL THUNDERSTORM ACTIVITY WAS NORTHEAST AT 45 MILES AN HOUR. ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE PART OZF EASTERN OKLAHOMA UNTIL 1 PM...
Special weather statement, Apr 11, 8:17 AM CDT, 51 minutes before
OKZ061-062-067-111415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 816 AM CDT MON APR 11 1994 AT 815 AM...WEATHER SERVICE RADAR INDICATED A LINE OF STRONG STORMS EXTENDING FROM INOLA TO 5 MILES WEST OF WAGONER. HEAVY RAIN...PEA SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. THE LINE OF STORMS WAS MOVING NORTHEAST AT 40 MPH. REMEMBER A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 1 PM. STAY ALERT TO CHANGING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Apr 11, 8:51 AM CDT, 17 minutes before
OKZ062-063-068-111500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 850 AM CDT MON APR 11 1994 AT 850 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF STRONG THUNDERSTROMS EXTENDING FROM 3 MILES WEST OF SALINA TO LOCUST GROVE TO 1 MILE WEST OF PEGGS. HEAVY RAIN...WINDS TO 45 MPH...AND PEA SIZED HAIL CAN BE EXPECTED AS THIS LINE OF STORMS PASSES. THE LINE WAS MOVING NORTHEAST AT 40 MPH. SALINA...SPAVINAW...PEGGS...AND JAY ARE IN THE PATH OF THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM FOR THIS AREA. BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. LISTEN TO THIS STATION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 11, 8:52 AM CDT, 16 minutes before
OKZ062-063-068-111500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 850 AM CDT MON APR 11 1994 AT 850 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF STRONG THUNDERSTROMS EXTENDING FROM 3 MILES WEST OF SALINA TO LOCUST GROVE TO 1 MILE WEST OF PEGGS. HEAVY RAIN...WINDS TO 45 MPH...AND PEA SIZED HAIL CAN BE EXPECTED AS THIS LINE OF STORMS PASSES. THE LINE WAS MOVING NORTHEAST AT 40 MPH. SALINA...SPAVINAW...PEGGS...AND JAY ARE IN THE PATH OF THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM FOR THIS AREA. BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. LISTEN TO THIS STATION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 31 min |
| Apr 10, 7:55 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 50 min |
| Apr 10, 8:18 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 42 min |
| Apr 10, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 43 min |
| Apr 10, 10:40 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Apr 11, 12:21 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 39 min |
| Apr 11, 12:55 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 65 min |
| Apr 11, 3:04 AM CDT | Flash Flood Warning | TSA | Osage, Washington | 5 hr |
| Apr 11, 10:48 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 40 min |
| Apr 11, 11:57 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 33 min |
| Apr 11, 2:09 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 51 min |
| Apr 11, 2:47 PM CDT | Flash Flood Warning | TSA | Craig, Nowata, Rogers | 4 hr |
| Apr 11, 2:47 PM CDT | Flash Flood Warning | TSA | Osage, Tulsa | 4 hr |
| Apr 11, 3:28 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 12 min |
| Apr 11, 4:11 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 49 min |
| Apr 11, 4:30 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 60 min |
| Apr 11, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 36 min |
| Apr 11, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 34 min |
| Apr 11, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 38 min |
| Apr 11, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.